Alert archive / Florida / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 197, NWS Jacksonville, FL

July 6, 2017Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 6, 2017, 3:25 PM EDT for Marion County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2017, 3:25 PM EDT (19:25 UTC)
Expired
Jul 6, 2017, 3:54 PM EDT
In force
29 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2017-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2017-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1481 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:12 PM EDT, 13 minutes earlier.

Area forecast discussion, Jul 6, 3:12 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
312 PM EDT Thu Jul 6 2017

.NEAR TERM /Through Friday/...
Another hot day was observed across the region with temperatures
in the low to mid 90s. Scattered storms have developed on the Gulf
coast sea breeze and have pushed into the region near I-75
Isolated showers and storms also developed on St Johns River
breeze in Clay and Putnam County, and along the Altamaha River.
Scattered showers and storms are forecast to continue developing
across the region this afternoon, mainly to the west of I-95. A
few storms could become strong with the main threats being gusty
winds in excess of 40mph and frequent cloud-to-ground lightning.
Storms will diminish this evening with the loss of daytime
heating. Overnight lows will be in the 70s.

An upper trough across the Ohio Valley stretching southwest to
the ArkLaTex region will push southeast into northern Georgia on
Friday. The deep layer ridge east of Florida will shift slightly
southeast, and the flow will become more southwesterly. The Gulf
coast sea breeze will move quickly inland, with isolated showers
and storms developing along it. The east coast sea breeze will
move slowly inland, and the sea breezes are forecast to merge near
the St. Johns River, with scattered showers and storms.
Temperatures at 500mb are forecast to cool to around -7.5C, and
could see a few storms with hail, along with strong gusty winds
and frequent lightning. It will be hot once again, with highs in
the low to mid 90s and heat indices in the 100-108F range.

.SHORT TERM /Friday Night Through Sunday Night/...
Upper trough amplifies over the eastern U.S. this weekend as
upper ridge along the GA-FL line shifts east. A cold front will
sag south into south GA and stall on Sunday which will produce an
increase of storms as a moist and unstable airmass remains in
place. Scattered storms on Saturday will become numerous on
Sunday. A SW flow will favor the east coastal counties for late
day storms as the seabreezes converge near the I-95 corridor.
Temperatures and rain chances will be at or slightly above
average.

.LONG TERM /Monday Through Thursday/...
Weakness in subtropical ridge over NE FL/SE GA with troughing to
the north will allow for scattered to numerous showers/storms each
day. Light winds will result in late day merging of seabreezes
over the interior where the best areal coverage of storms will
occur. Temperatures will be near average with PoPs at or above
average.

&&

.AVIATION...
Storms were developing near KGNV with restrictions expected
through 21Z. Scattered showers, and possibly a storm could get
near KVQQ and KJAX late this afternoon, and have VCSH. East to
southeast winds 10 knots will prevail this afternoon, with light
and variable winds overnight. Mainly southwesterly winds will
prevail through the end of the TAF period, with the east coast sea
breeze moving inland around 17-18Z.

&&

.MARINE...
Surface ridge of high pressure will remain just south of our
waters, maintaining southerly 10-15 kt winds and 2-4 ft seas
through the end of the week. A weak cold front will move into the southeast
states late in the weekend. This feature and increased westerly flow
aloft may bring higher chance of thunderstorms to area coastal
waters this weekend.

Rip Currents: Low to Moderate risk of rip currents through
Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  75  96  73  94 /  20  20  10  40
SSI  79  93  77  92 /  10  20  10  40
JAX  74  96  74  95 /  10  30  10  40
SGJ  75  92  74  92 /  10  30  10  30
GNV  73  96  72  93 /  20  40  10  40
OCF  73  94  72  92 /  20  50  10  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Kennedy/Zibura/Corless
Hazardous weather outlook, Jul 6, 4:16 AM EDT, 11 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
416 AM EDT Thu Jul 6 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-070830-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
416 AM EDT Thu Jul 6 2017

...HIGH HEAT INDICES AGAIN TODAY...

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Today and Tonight...

High temperatures in the mid to upper 90s this afternoon combined
with the humidity will create heat index values up to 102 to 108
degrees.

Isolated to scattered thunderstorms are expected this afternoon
and early evening. The highest thunderstorm chances will be
across inland northeast Florida counties, between 3 pm and 8 pm.
Strong gusty winds...frequent lightning and heavy downpours will
be possible in the strongest thunderstorms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Isolated to scattered thunderstorms are expected Friday afternoon
and evening. An increased threat of afternoon and evening
thunderstorms is expected Saturday through Wednesday. Locally
heavy rainfall...strong gusty winds...and frequent lightning will
be possible in the strongest thunderstorms.

High temperatures in the mid 90s on Friday and Saturday combined
with the humidity will create heat index values of 100 to 105
degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

In the hours before

Special weather statement, Jul 6, 2:58 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
258 PM EDT THU JUL 6 2017

FLZ036-061930-
Alachua FL-
258 PM EDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALACHUA COUNTY UNTIL 330
PM EDT...

At 258 PM EDT, Doppler radar was tracking a strong thunderstorm near
Gainesville, moving north at 5 mph.

Wind gusts of 35 to 50 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Gainesville, Gainesville Airport and La Crosse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Jacksonville.

&&

LAT...LON 2966 8247 2986 8244 2984 8223 2966 8222
TIME...MOT...LOC 1858Z 180DEG 5KT 2977 8234

ZIBURA
Special weather statement, Jul 6, 3:07 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
307 PM EDT THU JUL 6 2017

FLZ040-061930-
Marion FL-
307 PM EDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
330 PM EDT...

At 307 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rainbow Lakes Estates to 7 miles northeast
of Beverly Hills. Movement was south at 5 mph.

Wind gusts of 35 to 50 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Dunnellon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2897 8232 2899 8235 2901 8239 2902 8240
      2902 8242 2905 8247 2905 8249 2904 8250
      2904 8253 2919 8254 2902 8225 2896 8231
TIME...MOT...LOC 1907Z 021DEG 6KT 2912 8253 2902 8241

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:58 PM EDTSpecial Weather StatementJAXAlachua32 min
Jul 6, 3:07 PM EDTSpecial Weather StatementJAXCitrus23 min
Jul 6, 3:36 PM EDTAreal Flood AdvisoryJAXMarion54 min
Jul 6, 3:39 PM EDTSpecial Weather StatementJAXUnion36 min
Jul 6, 4:08 PM EDTSpecial Weather StatementJAXSuwannee37 min
Jul 6, 4:22 PM EDTSpecial Weather StatementJAXClay23 min
Jul 6, 5:10 PM EDTSpecial Weather StatementJAXBaker35 min
Jul 6, 5:12 PM EDTSpecial Weather StatementJAXPutnam33 min
Jul 6, 5:24 PM EDTSpecial Weather StatementJAXBaker21 min
Jul 6, 5:42 PM EDTSpecial Weather StatementJAXPutnam33 min
Jul 6, 6:41 PM EDTSpecial Weather StatementJAXNassau19 min
Jul 5, 8:17 PM EDTSpecial Weather StatementJAXJeff Davis28 min
Jul 6, 5:38 PM EDTSpecial Weather StatementJAXCharlton22 min
Jul 6, 5:58 PM EDTSpecial Weather StatementJAXCharlton32 min
Jul 6, 7:52 PM EDTSpecial Weather StatementJAXClinch23 min

Nearby

Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.